New York, 2008

Strong Wind in New York, April 1 to 2, 2008

April 1 to 2, 2008 · NWS BTV · 9 events in 9 counties and zones

During the evening of April 1st into the early morning hours of April 2nd, strong winds of 25 to 35 mph with gusts to 50 mph blew across northern New York. This was a result of a combination of strong high pressure off the Atlantic coast along with a strong and deepening area of low pressure that moved across the Great Lakes and southeast Canada.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

During the evening of April 1st into the early morning hours of April 2nd, strong winds of 25 to 35 mph with gusts to 50 mph blew across northern New York. This was a result of a combination of strong high pressure off the Atlantic coast along with a strong and deepening area of low pressure that moved across the Great Lakes and southeast Canada. These strong winds knocked down a few tree limbs and caused scattered power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 1, 3:21 PM EST, 39 minutes earlier.

Area forecast discussion, Apr 1, 3:21 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
421 PM EDT TUE APR 1 2008

...STRONG WINDS EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
THE MILD AIR MASS IN PLACE ACROSS THE NORTH COUNTRY ON TUESDAY
WILL BE SHORT LIVED AS A STRONG COLD FRONT SWEEPS EASTWARD ACROSS
THE REGION DURING THE EVENING HOURS. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL ACCOMPANY THE FRONT THIS EVENING. IN THE WAKE
OF THE FRONT...WINDS WILL SHIFT INTO THE WEST AND BECOME STRONG
AND GUSTY THIS EVENING AND DURING THE OVERNIGHT HOURS. HIGH
PRESSURE WILL BUILD FROM THE OHIO VALLEY AND SOUTHERN GREAT LAKES
AREA EASTWARD ACROSS OUR REGION THROUGH THURSDAY NIGHT. OUR NEXT
CHANCE FOR PRECIPITATION WILL ARRIVE ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 343 PM EDT TUESDAY...THE FRONTAL BNDRY OF INTEREST FOR LATE
THIS AFTERNOON AND THIS EVENING EXTENDS FROM FAR WESTERN ST.
LAWRENCE COUNTY SOUTHWESTWARD ACROSS WRN NY STATE INTO NWRN PA AS
OF 20Z. WHILE MUCH OF THE DEEPER QG FORCING IS LIFTING NEWD
THROUGH QUEBEC WITH THE LOW CENTER...FRONTAL FORCING IS SUFFICIENT
TO GENERATE SCATTERED RAIN SHOWERS ALONG AND AHEAD OF THE COLD
FRONT. THE SHOWERS AT 20Z EXTEND FROM THE NRN END OF LAKE
CHAMPLAIN SWWD ACROSS THE NRN ADIRONDACKS. THERE IS A LIMITED
WINDOW OF OPPORTUNITY OVER THE NEXT FEW HRS FOR MARGINAL CAPE UP
TO -10C TO -15C ALONG THE FRONT THAT WOULD BE NEEDED TO GENERATE
TSTMS. DON/T THINK THE THREAT IS SIGNIFICANT...BUT GIVEN 1-3 HR
WINDOW AND POTENTIAL OF LOCALLY STRONGER WINDS WITH ANY CONVECTION
HAVE CONTINUED MENTION OF A TSTM IN THE FCST THRU THIS EVENING.
LIKEWISE...ANY CONVECTIVE TOPS WOULD LIKELY RANGE FROM 15-20KFT
RANGE BASED ON BUOYANT PARCEL TRAJECTORIES OFF THE 12Z NCEP NAM-
WRF. AGAIN...WITH SWLY 850MB WINDS OF 40-50 KT ALONG THE
FRONT...THE CONVECTIVE DOWNDRAFTS WILL RESULT IN BRIEF BY LOCALLY
STRONG SFC WIND GUST POTENTIAL WHICH WILL NEED TO BE MONITORED
THRU THIS EVENING.

HAVE ALSO CONTINUED THE HIGH WIND WARNING FOR NRN NY AND THE WIND
ADVISORY ACROSS VT. THE STRONG WLY GRADIENT FLOW AND STEEP LOW-
LEVEL LAPSE RATES IN THE POST-FRONTAL REGIME WILL RESULT IN WINDY
CONDITIONS OVERNIGHT. IT APPEARS THE STRONGEST WIND POTENTIAL WILL
BE ACROSS OUR NWRN CWA /I.E. NRN NY/ BETWEEN 22-04Z...WHEN WIND
GUSTS OF 50-60 MPH WILL BE POSSIBLE. ACROSS VT...STRONGEST GUSTS
BEGIN AROUND 00Z AND CONTINUE INTO THE PRE-DAWN HOURS FROM WEST TO
EAST ACROSS THE STATE. SOMEWHAT WEAKER WIND FIELDS ACROSS VT AS
COMPARED TO FAR NRN NY SUGGEST PEAK GUSTS 45-50 MPH FOR A FEW HRS
FOLLOWING THE FROPA. TEMPERATURES WILL FALL SHARPLY OVERNIGHT AND
STRONG ISALLOBARIC GRADIENT WILL ALSO CONTRIBUTE TO THE STRONG WLY
WINDS IN THE SEVERAL HR PERIOD FOLLOWING THE FRONTAL PASSAGE. A
FEW LINGERING OROGRAPHIC SHOWERS ARE POSSIBLE LATE TONIGHT...AND
MAY END AS SNOW ACROSS THE NRN ADIRONDACKS AS WELL AS
CENTRAL/NRN/NERN VT BEFORE 12Z.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 410 PM EDT TUESDAY...NWLY GRADIENT FLOW GRADUALLY WEAKENS
ACROSS THE NORTH COUNTRY DURING THE DAY WEDNESDAY. DOWNSLOPE FLOW
EAST OF THE GREEN MTNS WILL MAINTAIN WIND GUSTS TO 40 MPH INTO
WEDNESDAY AFTERNOON ACROSS PORTIONS OF EAST-CENTRAL VT...WHERE THE
WIND ADVISORY CONTINUES UNTIL 21Z WED. ELSEWHERE...GUSTS 30-35 MPH
WILL BE POSSIBLE THROUGH MUCH OF THE DAY BEFORE ABATING BY LATE
AFTERNOON AS SEA-LEVEL PRESSURE GRADIENT SLACKENS. IT WILL BE
MUCH COOLER TOMORROW...WITH LOW-LEVEL CAA AND 850MB TEMPS FALLING
TO AROUND -10C TO -12C BY 00Z THU. THIS WILL RESULT IN HIGH
TEMPERATURES GENERALLY 35-40F EXCEPT LOW 40S ACROSS THE CT RIVER
VALLEY. MUCH DRIER DEEP-LAYER CONDITIONS SHOULD RESULT IN JUST
SCATTERED MORNING CLOUDS WITH GENERALLY SUNNY CONDITIONS EXPECTED
DURING THE AFTERNOON HRS. STG INSOLATION WILL HELP OFFSET THE
COLDER LOW-LEVEL AIR MASS ADVECTING INTO THE REGION DURING THE
NEXT 12-18 HRS.

SFC HIGH PRESSURE WILL BUILD FROM THE OHIO RIVER VLY EASTWARD INTO
NY/NEW ENGLAND DURING WEDNESDAY NIGHT AND THURSDAY...BRINGING
GENERALLY FAIR AND DRY CONDITIONS. LOW TEMPS IN THE UPR TEENS TO
MID 20S WED NIGHT WILL GIVE WAY TO A MODERATING AIR MASS ON
THURSDAY WITH HIGHS BACK UP IN THE UPR 40S TO LOWER 50S. AS THE
HIGH PRESSURE SYSTEM MOVES SE OF NEW ENGLAND THURSDAY...A LIGHT
SOUTH TO SW GRADIENT FLOW WILL DEVELOP ACROSS THE FORECAST AREA.

THE 500MB FLOW IS EXPECTED TO BECOME INCREASINGLY CYCLONIC DURING
THURSDAY NIGHT WITH A FRONTAL WAVE TRACKING EWD ACROSS THE OHIO
VALLEY DURING THE PERIOD. INCREASING LOW-LEVEL WAA SHOULD RESULT
IN INCREASING CLOUDS AND CONTINUED SOUTH WINDS THURSDAY
NIGHT...ESPECIALLY IN THE CHAMPLAIN VALLEY. IT APPEARS THE
STRONGER FORCING WILL REMAIN TO OUR SOUTH THROUGH 12Z FRIDAY...SO
DON/T EXPECT ANY PRECIPITATION TO BEGIN WITH THIS NEXT SYSTEM
UNTIL AFTER DAYBREAK ON FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 331 PM EDT TUESDAY...NEXT SYSTEM ON FRIDAY WILL LIFT NE INTO
THE AREA. RIDGE OVER THE REGION WILL CONTINUE TO PUSH OFFSHORE AS
SYSTEM APPROACHES...SO HAVE SLOWED PRECIP APPROACH INTO THE AREA
FROM THE S TO THE N...WITH ALL AREAS SEEING PRECIP BY MIDDAY. LL
CD AIR IN PLACE AHEAD OF SYSTEM WILL GIVE THE REGION SOME WINTRY
MIX AT THE ONSET BFR GOING TO ALL RAIN BY MIDDAY. HAVE
TRANSITIONED CAA SLOWLY INTO THE CWA FRI NGT/EARLY SAT MORN. WEAK
RIDGE OVER THE GREAT LKS REGION WILL PUSH EAST INTO THE N NY AREA
BY SAT MORN. SLOW EXIT OF FRI LOW WILL ALLOW CLDS TO REMAIN THRU
MIDDAY...SO WILL BE KEEPING SOME LGT RW IN VALLEY LOCALES AND A
RW/SW MIX IN HIR ELEV. RIDGE WILL REMAIN FOR MUCH OF THE WEEKEND.
MDLS BRING WEAK TROUGH ACROSS THE AREA LATE SAT NGT INTO SUN
MORNING...AND W/ RIDGE BEGINNING TO SLIDE SOUTH OF THE CWA DURING
THIS TIME...CD AIR AT THE SFC WILL ALLOW FOR SL CHANCE OF
SW...ESPECIALLY AT HIR TRRN...SO WILL KEEP 20 POPS IN. RIDGE WILL
BUILD BACK NORTH OVER THE AREA FOR THE REST OF SUNDAY INTO MON
MORN. MDLS BRING WARM FRNT ACROSS THE NORTHERN ZONES MON MORN. CD
AIR IN PLACE AT ONSET SO WILL PUT IN SL CHANCE FOR -SW THEN
QUICKLY TRANSITION TO ALL -RW AS AIRMASS WARMS DUE TO INCR SSW
WINDS. LOW ASSOCIATED W/ WARM FRNT WILL PUSH EAST THRU THE GREAT
LKS ON MON AND INTO THE CWA LATE MON NGT INTO TUESDAY. ALL PRECIP
WILL BEGIN AS RW...BUT MDLS BRING LOW INTO N NY AREA AND THEN BECM
SOMEWHAT STAGNANT. THIS MAY ALLOW SOME CD AIR TO FILTER AROUND
THIS LOW...MAINLY AT HIR ELEV...SO WILL PUT IN RW/SW MIX BY TUES
AFTNOON.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...EXPECTING VFR W/ OCNL MVFR COND THRU 00Z
WED AT ALL SITES. LOW CLD ASSOCAIED WITH FRNTL PASSAGE MAY HAVE
CEILINGS DOWN TO BLW 3FT AT TIMES. LGT RW MAY ALSO LWR VSBY TO 5SM
AT TIMES. WINDS WILL BE FAIRLY STEADY OUT THE SSW 10-20KTS W/
GUSTS TO NEAR 40KTS THRU 00Z WED. SOME SCT CB POSSIBLE W/ FROPA
ACROSS THE AREA. AFT 00Z WED...AS FRNT PUSHES THRU THE AREA SKIES
WILL BEGIN TO CLR OUT GOING FROM MVFR TO ALL VFR BY 10Z-12Z WED.
WINDS WILL SHIFT FROM THE SSW TO THE WNW BY WED MORNING...BUT
REMAIN STEADY 10-20KTS...W/ GUSTS TO NEAR 40KTS. HIR TRRN WILL BE
OBSCD THRU 00Z WED.

AFTER 18Z WEDNESDAY...VFR BUT G30-40KT DIMINISHING WED NIGHT WITH
HIGH PRESSURE THURSDAY THROUGH FRIDAY MORNING...BEFORE ANOTHER LOW
PRESSURE SYSTEM APPROACHES THE AREA ON FRIDAY WITH MVFR/IFR
CONDITIONS RETURNING INTO SAT WITH -SN CHANGING TO -RA.

&&

.HYDROLOGY...
AS OF 400 PM TUESDAY...RAINFALL HAS BEEN RATHER LIMITED TODAY...DECREASING
FLOOD POTENTIAL WITH THIS MILD AIR MASS AND FIRST SIGNIFICANT
SNOWMELT EPISODE OF THE SPRING. ANY MINOR FLOODING WOULD BE
DRIVEN MAINLY BY SNOWMELT AND POSSIBLE ICE JAM THREAT ACROSS THE
FAR NRN BASINS. HAVE MAINTAINED FLOOD WATCH THROUGH 18Z WEDNESDAY
BUT IT APPEARS THE THREAT FROM RUNOFF WOULD BE RELATIVELY MINOR.
WE WILL CONTINUE TO MONITOR FOR ICE JAMS...HOWEVER...WITH ICE
BREAKUP LIKELY OCCURRING IN THE NRN RIVER BASINS THROUGH TONIGHT.

LONGER-TERM FLOOD POTENTIAL STILL EXISTS WITH SIGNIFICANT SWE LOCKED
UP IN THE HIGHER ELEVATIONS. DURATION OF MILD AIR HAS NOT BEEN
LONG ENOUGH TO SUFFICENTLY RIPEN THE SNOWPACK ACROSS THE HIGHER
TERRAIN OVER MUCH OF THE FORECAST AREA.

&&

.EQUIPMENT...
NOTE...KTYX RADAR REMAINS OUT OF SERVICE ATTM DUE TO MOTOR HARDWARE
FAILURE THIS PAST SATURDAY. PARTS WILL ARRIVE WEDNESDAY AND EXPECT
TO HAVE THE RADAR BACK IN SERVICE WED AFTN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR VTZ002>012-016>019.
     WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY FOR
     VTZ001>006-008-009-011-016>019.
     WIND ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT WEDNESDAY FOR
     VTZ007-010-012.
NY...HIGH WIND WARNING UNTIL 8 AM EDT WEDNESDAY FOR NYZ026>031-034-
     035-087.
     FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NYZ028>031-034-035.

&&

SYNOPSIS...BANACOS
NEAR TERM...BANACOS
SHORT TERM...BANACOS
LONG TERM...JN
AVIATION...JN
HYDROLOGY...BANACOS
EQUIPMENT...BANACOS
Hazardous weather outlook, Apr 1, 4:48 AM EST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
548 AM EDT TUE APR 1 2008

NYZ026-027-087-021000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
548 AM EDT TUE APR 1 2008

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ028>031-034-035-021000-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
548 AM EDT TUE APR 1 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ002>006-008-009-011-016>019-021000-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
WASHINGTON-WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
548 AM EDT TUE APR 1 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ007-010-012-021000-
CALEDONIA-ORANGE-WINDSOR-
548 AM EDT TUE APR 1 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ001-021000-
GRAND ISLE-
548 AM EDT TUE APR 1 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 strong wind. Local standard time, as filed.

Strong Wind, Eastern Clinton

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Eastern Clinton forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
44.746, -73.678 (the zone’s center; the record gives no point)

Strong Wind, Eastern Essex

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Eastern Essex forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.117, -73.773 (the zone’s center; the record gives no point)

Strong Wind, Northern Franklin

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Northern Franklin forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
44.593, -74.304 (the zone’s center; the record gives no point)

Strong Wind, Northern St. Lawrence

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Northern St. Lawrence forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

Strong Wind, Southeastern St. Lawrence

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Southeastern St. Lawrence forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

Strong Wind, Southern Franklin

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Southern Franklin forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
44.593, -74.304 (the zone’s center; the record gives no point)

Strong Wind, Southwestern St. Lawrence

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Southwestern St. Lawrence forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

Strong Wind, Western Clinton

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Western Clinton forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
44.746, -73.678 (the zone’s center; the record gives no point)

Strong Wind, Western Essex

When
April 1, 4:00 PM EST to April 2, 1:00 AM EST
Where
Western Essex forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
44.117, -73.773 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95580, 95581, 95582, 95583, 95584, 95585, 95586, 95587, 95588.